Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243902] of Ezra Miller

Papers Published

  1. Miller, E, Affine stratifications from finite misère quotients, Journal of Algebraic Combinatorics, vol. 37 no. 1 (2013), pp. 1-9, ISSN 0925-9899 [math.CO/1009.2199], [DOI:10.1007/s10801-012-0355-3], [doi]
    (last updated on 2018/12/18)

    Given a morphism from an affine semigroup to an arbitrary commutative monoid, it is shown that every fiber possesses an affine stratification: a partition into a finite disjoint union of translates of normal affine semigroups. The proof rests on mesoprimary decomposition of monoid congruences and a novel list of equivalent conditions characterizing the existence of an affine stratification. The motivating consequence of the main result is a special case of a conjecture due to Guo and the author on the existence of affine stratifications for (the set of winning positions of) any lattice game. The special case proved here assumes that the lattice game has finite misère quotient, in the sense of Plambeck and Siegel. © 2012 Springer Science+Business Media, LLC.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320